Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 11, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 12, 2004, 8:21 AM EDT for Broward County, Miami-Dade County, Monroe County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2004, 8:21 AM EDT (12:21 UTC)
- Expired
- Apr 12, 2004, 8:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1786 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS52 KMFL 121221
SVRMIA
FLC011-086-087-121245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
820 AM EDT MON APR 12 2004
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BROWARD COUNTY IN SOUTHEAST FLORIDA
NORTHWESTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA
NORTH CENTRAL MAINLAND MONROE COUNTY IN SOUTHWEST FLORIDA
* UNTIL 845 AM EDT
* AT 813 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 29 MILES NORTH OF MICCOSUKEE INDIAN VILLAGE
TO FORTY MILE BEND TO 40 MILES SOUTH OF LOOP ROAD EDUCATION
CENTER...OR ALONG A LINE EXTENDING FROM 24 MILES WEST OF WESTON TO
15 MILES EAST OF MONROE STATION TO 16 MILES WEST OF FLAMINGO...AND
MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARK
VALLEY OBS TOWER.
HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS
INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS
COVERING ROADWAYS. WIND GUSTS UP TO 65 MPH AND CLOUD TO GROUND
LIGHTNING STRIKES WILL ACCOMPANY THIS LINE OF STORMS.
A LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
THESE LINE OF STORMS WILL ALSO APPROACH THE WESTERN METRO REGIONS OF
MIAMI-DADE AND BROWARD COUNTIES BETWEEN 830 AND 845 AM. PEOPLE IN
THESE AREAS NEED TO BE ON THE OUTLOOK FOR THESE STORMS
THERE IS ALSO A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM EDT
FOR THE WARNING AREA.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305-229-4522 TO REPORT SEVERE WEATHER.
LAT...LON 2580 8097 2582 8089 2631 8082 2631 8051
2616 8051 2540 8074 2558 8109
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:05 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 12, 3:05 AM EDT, 5 hours 16 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 305 AM EDT MON APR 12 2004 .DISCUSSION...GFS SEEMS TO BE HANDLING SITUATION FAIRLY WELL WHILE MESO-ETA SEEMS TO BE NEARLY CLUELESS. I WAS ABOUT TO IGNORE GFS STRONG WIND FIELDS BUT 05Z AND 06Z BUOYS MATCHING VERY WELL WITH GFS FORECAST SO WILL NOT VEER TOO FAR AWAY FROM IT. LARGE MCS OVER GULF CONTINUES TO TRACK EASTWARD AND GFS HAS IT MOVING INTO THE PENINSULA BY 12Z WITH NEW DEVELOPMENT TO THE SW THAT MOVES ONSHORE BY 18Z. ALSO GOOD THETA-E RIDGE DEVELOPS ACROSS SOUTH FLORIDA ALONG WITH SURFACE WINDS REMAINING S TO SE SO DECENT SURFACE INFLOW. IN ADDITION, UPPER DIFFLUENCE ALSO IN PLACE SO ALL PARAMETERS IN PLACE FOR ACTIVE WX DAY FOR THE REGION. CATEGORICAL POPS WILL BE NEEDED FOR NORTHERN ZONES AND LIKELY ELSEWHERE WITH MENTION OF SOME SEVERE. MIGHT HAVE A TEMPORARY LULL TONIGHT BUT ANOTHER ROUND SLATED FOR TUESDAY AHEAD OF MAIN FRONT. COLD FRONT STLL PROGGED TO COME THROUGH TUESDAY EVENING WITH DIMINISHING CHANCES OF RAIN AND MUCH DRIER CONDITIONS WEDNESDAY THROUGH THE END OF THE WEEK. && .MARINE...AS MENTIONED IN ABOVE PARAGRAPH WILL GO CLOSER TO GFS THAN MESO-ETA WHICH MEANS WINDS OF 20 TO 25 KT OVER THE ATLANTIC AND NEAR 20 KT ON THE GULF SIDE. THIS NOT QUITE AS HIGH AS GFS AS IT SHOWS GALE FORCE BY 12Z BUT THEN QUICKLY BACKS OFF. WINDS BEGIN TO SLOWLY SUBSIDE TONIGHT INTO TUESDAY BEFORE SHIFTING TO THE NW BEHIND THE FRONT. SO SEAS REMAIN HIGH DUE TO INITIAL STRONGER WINDS AND THEN A DIRECTION OPPOSING GULF STREAM CURRENT. && .FIRE WEATHER...AMPLE MOISTURE IN THE GUISE OF WIDESPREAD RAIN WITH POTENTIAL SEVERE WEATHER TODAY AND POSSIBLY TUESDAY KEEP DEW POINTS /RH QUITE HIGH THE NEXT COUPLE OF DAYS. TRANSPORT WINDS INCREASE AND DSI MAY BROACH 70...BUT AS MENTIONED...WITH RH HIGH...NO HIGHLIGHTS. LATE TUESDAY NIGHT THE COLD FRONT MOVING THROUGH BRINGS COOLER AND DRIER AIR OVER THE AREA WEDNESDAY INTO THURSDAY. RH MAY NEAR 40 WEDNESDAY AND SURFACE WINDS MAY BE SUSTAINED AROUND 15 MPH...SOMETHING TO MONITOR. THURSDAY...WINDS DECREASE BUT RH LOWER WITH SOME UPPER 30S POSSIBLE NW INTERIOR. AGAIN...SOMETHING TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 71 85 60 / 80 40 70 20 FORT LAUDERDALE 83 71 84 62 / 70 40 70 40 MIAMI 84 72 84 61 / 70 40 70 40 NAPLES 80 71 77 62 / 70 60 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... SCA ALL WATERS EXCEPT LAKE OKEECHOBEE. && BRABANDER
Hazardous weather outlook, Apr 12, 5:44 AM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 544 AM EDT MON APR 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>075-121500- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 544 AM EDT MON APR 12 2004 .DAY ONE...TODAY ...SEVERE THUNDERSTORM WATCH UNTIL 1100 AM EDT... ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... WIDESPREAD THUNDERSTORMS MOVING RAPIDLY EAST THROUGH THE EASTERN GULF OF MEXICO WILL MOVE OVER SOUTH FLORIDA THIS MORNING. A VERY UNSTABLE AIR MASS WILL ALLOW SOME OF THE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STRONG SOUTHERLY WINDS OF 17 TO 22 MPH WILL CREATE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTY TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT MOVING THROUGH SOUTH FLORIDA TUESDAY WILL ALLOW THUNDERSTORMS TO BECOME STRONG AGAIN ON TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Apr 12, 6:27 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 627 AM EDT MON APR 12 2004 FLZ063-066-069-070-075-121130- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-WESTERN COLLIER- 627 AM EDT MON APR 12 2004 ...STRONG THUNDERSTORMS APPROACHING WEST COAST AND WESTERN INTERIOR... A LINE OF STRONG THUNDERSTORMS OVER THE COASTAL WATERS OF SOUTH FLORIDA WILL BE MOVING EAST AROUND 50 MPH...AND MOVE INTO THE WEST COAST...AND WESTERN INTERIOR REGIONS OF SOUTH FLORIDA THROUGH 730 AM. THE THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...SMALL HAIL...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. THERE IS ALSO A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM FOR THIS REGION. STAY TUNE TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR POSSIBLE WARNINGS ON THIS LINE OF STRONG THUNDERSTORMS. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Apr 12, 7:35 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 735 AM EDT MON APR 12 2004 FLZ067-068-071>074-121300- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE- 735 AM EDT MON APR 12 2004 ...A LINE OF STRONG THUNDERSTORMS APPROACHING THE EAST COAST... A LINE OF STRONG THUNDERSTORMS OVER WESTERN INTERIOR REGIONS OF SOUTH FLORIDA WILL MOVE EAST BETWEEN 50 TO 55 MPH...AND WILL MOVE INTO THE EASTERN EVERGLADES BETWEEN 8 AND 830 AM. THE LINE WILL THEN MOVE INTO THE EASTERN METRO REGIONS OF SOUTH FLORIDA BETWEEN 830 AND 9 AM. THE LINE OF THUNDERSTORMS HAVE BEEN PRODUCING WIND GUSTS UP TO 55 MPH...SMALL HAIL...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING STRIKES. THERE IS ALSO A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM EDT FOR ALL OF SOUTH FLORIDA. STAY TUNE TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR POSSIBLE WARNINGS AS THIS LINE APPROACHES THE EAST COAST METRO REGION. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:13 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 47 min |
| Apr 12, 4:32 AM EDT | Special Marine Warning | MFL | 58 min | |
| Apr 12, 5:24 AM EDT | Special Marine Warning | MFL | 96 min | |
| Apr 12, 7:09 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 36 min |
| Apr 12, 7:13 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 12, 7:26 AM EDT | Special Marine Warning | MFL | 34 min | |
| Apr 12, 7:46 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 29 min |
| Apr 12, 8:35 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Apr 12, 8:48 AM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 12, 8:48 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 12, 8:58 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 22 min |
| Apr 12, 9:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 12, 9:18 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 12, 9:27 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 12, 9:55 AM EDT | Special Marine Warning | MFL | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.